I was taking Niacin and no longer am, I stopped about 3days ago and I'm still flushing and getting hive when I workout will this go away or should I look for a treatment? The hives and redness go away completely after about 30mins of rest.
Hi, symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body is known to hypersensitive to Niacin. Flushing is known adverse effect of niacin.
The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction.
If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. Wait for a day or two, otherwise anti histaminic and glucocorticoids against prescription will be helpful. I suggest you to consult a skin specialist. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.